Asymptotic tail behavior of phase-type scale mixture distributions



Rojas-Nandayapa, Leonardo ORCID: 0000-0001-5652-3183 and Xie, Wangyue
(2015) Asymptotic tail behavior of phase-type scale mixture distributions. Annals of Actuarial Science, 12 (2). pp. 412-432.

[thumbnail of MixPH10.pdf] Text
MixPH10.pdf - Author Accepted Manuscript

Download (362kB)

Abstract

We consider phase-type scale mixture distributions which correspond to distributions of a product of two independent random variables: a phase-type random variable $Y$ and a nonnegative but otherwise arbitrary random variable $S$ called the scaling random variable. We investigate conditions for such a class of distributions to be either light- or heavy-tailed, we explore subexponentiality and determine their maximum domains of attraction. Particular focus is given to phase-type scale mixture distributions where the scaling random variable $S$ has discrete support --- such a class of distributions has been recently used in risk applications to approximate heavy-tailed distributions. Our results are complemented with several examples.

Item Type: Article
Additional Information: 18 pages, 0 figure
Uncontrolled Keywords: math.PR, math.PR
Depositing User: Symplectic Admin
Date Deposited: 31 May 2017 09:26
Last Modified: 19 Jan 2023 07:03
DOI: 10.1017/s1748499517000136
Related URLs:
URI: https://livrepository.liverpool.ac.uk/id/eprint/3007722